Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 121, NWS La Crosse, WI

August 24, 2006Olmsted County, Wabasha County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 24, 2006, 10:36 AM CDT for Olmsted County, Wabasha County, Minnesota. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2006, 10:36 AM CDT (15:36 UTC)
Expired
Aug 24, 2006, 11:30 AM CDT
In force
54 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Olmsted County, MN, Wabasha County, MN

The radar

The La Crosse radar (KARX), 94 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 10:44 AM CDTHAIL 0.753 Sw Potsdam, MN
Aug 24, 10:47 AM CDTHAIL 1Viola, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 8:44 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1700 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 241536
SVRARX
MNC109-157-241630-
/O.NEW.KARX.SV.W.0121.060824T1536Z-060824T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1036 AM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1130 AM CDT

* AT 1033 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED SEVERE
  THUNDERSTORMS PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RINGE...OR ABOUT
  6 MILES NORTHEAST OF ROCHESTER...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCHESTER AND ORONOCO AROUND 1035 AM...
  POTSDAM AND CHESTER AROUND 1040 AM...
  ELGIN AND COUNTY ROADS 79 AND 2 AROUND 1045 AM...
  EYOTA AND HIGHWAY 42 AND COUNTY 9 AROUND 1050 AM...
  PLAINVIEW AND CARLEY STATE PARK AROUND 1055 AM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4391 9209 4403 9268 4420 9269 4418 9209

$$

MW
3 follow-up statements
000 
WWUS53 KARX 241544
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 AM CDT THU AUG 24 2006

MNC109-157-241630-
/O.CON.KARX.SV.W.0121.000000T0000Z-060824T1630Z/
WABASHA MN-OLMSTED MN-
1043 AM CDT THU AUG 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHERN OLMSTED AND SOUTHEASTERN WABASHA COUNTIES...

AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
WAZIONJA CAMPGROUND TO VIOLA...OR ALONG A LINE EXTENDING FROM 12
MILES NORTH OF MANTORVILLE TO 8 MILES NORTHEAST OF ROCHESTER...MOVING
EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 42 AND COUNTY 9 AND VIOLA AROUND 1050 AM...
  EYOTA AND I 90 EXIT 224 AROUND 1055 AM...
  COUNTY ROADS 9 AND 10 AROUND 1100 AM...
  DOVER AND I 90 EXIT 229 AROUND 1105 AM...
  POTSDAM AROUND 1110 AM...

LAT...LON 4391 9209 4403 9268 4420 9269 4418 9209

$$

MW
000 
WWUS53 KARX 241603
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1103 AM CDT THU AUG 24 2006

MNC109-157-241630-
/O.CON.KARX.SV.W.0121.000000T0000Z-060824T1630Z/
WABASHA MN-OLMSTED MN-
1103 AM CDT THU AUG 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHERN OLMSTED AND SOUTHEASTERN WABASHA COUNTIES...

AT 1103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
VIOLA TO DOVER...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
ROCHESTER TO 19 MILES EAST OF ROCHESTER...MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PLAINVIEW AND COUNTY ROADS 9 AND 10 AROUND 1110 AM...
  CARLEY STATE PARK AROUND 1115 AM...
  LITTLE VALLEY AROUND 1120 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4391 9209 4403 9268 4420 9269 4418 9209

$$

MW
000 
WWUS53 KARX 241624
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1122 AM CDT THU AUG 24 2006

MNC109-157-241632-
/O.EXP.KARX.SV.W.0121.000000T0000Z-060824T1630Z/
WABASHA MN-OLMSTED MN-
1122 AM CDT THU AUG 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OLMSTED AND
SOUTHEASTERN WABASHA COUNTIES EXPIRES AT 1130 AM CDT...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW 
STRONG THUNDERSTORMS OVER THE NORTHEAST PART OF OLMSTED COUNTY. 
THESE STORMS WERE WEAKENING SOMEWHAT AS THEY MOVED EAST AT 30 MPH.

STORMS COULD AFFECT AREAS FROM VIOLA AND DOVER TO LITTLE VALLEY 
THROUGH 1130 AM.  

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN 
POSSIBLE. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR 
FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4391 9209 4403 9268 4420 9269 4418 9209

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:39 AM CDT, 6 hours 57 minutes earlier.

Area forecast discussion, Aug 24, 3:39 AM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
339 AM CDT THU AUG 24 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...HEAVY RAIN THREAT TONIGHT...SHRA/
TSRA CHANCES AND TEMPERATURES THRU THE PERIOD.

DATA ANALYSIS AT 06Z SHOWED THE FRONTAL BOUNDARY NEAR A KDLL-KLSE-
KRST-KBKX LINE TO A LOW IN SOUTH-CENTRAL SD. AIRMASS SOUTH OF
THE FRONT WAS QUITE MOIST...WITH CAPES IN THE 900-850MB LAYER
STILL IN THE 1K-2K J/KG RANGE EARLY THIS MORNING. MDT 900-850MB
MOISTURE TRANSPORT/WARM ADVECTION OF THIS AIRMASS INTO/OVER THE
BOUNDARY CONTINUED TO FUEL STRONG TO SEVERE TSRA OVER PARTS OF
CENTRAL/SOUTHEAST WI ON EDGE OF 700MB WARM LAYER/CAPPING.

NO GLARING ERRORS NOTED WITH 24/00Z MODEL INITIALIZATIONS. NAM DID
INITIALIZE THE SFC DEW POINT FIELD ACROSS THE NORTH CENTRAL CONUS ON
THE DRY SIDE...WHILE GFS WAS ON THE WET SIDE. MODELS OFFER
REASONABLY SIMILAR SOLUTIONS FOR TODAY THRU FRI NIGHT...THEN DIVERGE
WITH THE HANDLING OF A SYSTEM LIFTING THRU THE MID MS VALLEY.
DPROG/DT OF 500MB HGTS AT 24/00Z SHOWED THE 22/00Z AND 23/00Z
NAM/GFS VERIFIED QUITE WELL ACROSS NOAM...WITH ONLY A SLIGHT EDGE TO
GFS ACROSS THE EASTERN PAC. FOR 00-36HRS...TREND IS TOWARD A MODEL
COMPROMISE WITH THE TROUGH OVER THE REGION AT 36HRS AND TOWARD THE
EARLIER GFS RUNS WITH THE TROUGHING OVER THE NORTHERN ROCKIES. FOR
36-60HRS GFS SHOWS THE BETTER RUN-TO-RUN CONSISTENCY WITH ITS
23/00Z RUN WHILE NAM HAS TRENDED TOWARD IT WITH A WEAKER REMNANT
TROUGH OVER THE REGION AND TROUGHING OVER THE NORTHERN ROCKIES.
IN THE 60-84HR TIME-FRAME...CONSIDERABLE DIFFERENCES APPEAR BETWEEN
NAM/GFS AND FROM RUN-TO-RUN WITHIN THE GFS. OVERALL GFS TREND IS
LESS PROGRESSIVE/WEAKER WITH SHORTWAVE ENERGY OUT OF THE ROCKIES
THRU SAT NIGHT. 24/00Z NAM SOLUTION ACTUALLY QUITE SIMILAR TO 23/00Z
GFS RUN...WHICH MAY GIVE THE WETTER SCENARIO FOR SAT/SAT NIGHT SOME
CREDENCE. OBS DATA/MODEL CHECK AT 06Z SHOWED NAM TO HAVE THE BETTER
FIT TO THE SFC DEWPOINT FIELD ACROSS THE NORTH-CENTRAL CONUS. WV
IMAGERY SHOWED BOTH NAM/GFS WITH DECENT DEPICTIONS OF THE SHORTWAVE
ENERGY OVER ID/SOUTHERN ALB...WHILE NAM LOOKED BETTER WITH THE
SECONDARY SHORTWAVE APPROACHING THE OR/WA COAST. OVERALL...NAM A BIT
BETTER WITH THE 00Z-06Z PRECIP ACROSS THE REGION...AS IT HAS BEEN
FOR MOST OF THE PERIODS SINCE 23/06Z-12Z. WITH NAM LOOKING TO HAVE
THE BETTER HANDLE ON FEATURES EARLY THIS MORNING...FAVORED IT
SOLUTION FOR TODAY THROUGH FRI NIGHT. TOUGHER CHOICE FOR SAT/SAT
NIGHT AS NAM GETS SUPPORT FROM UKMET WHILE ECMWF IS CLOSE TO A
NAM/GFS COMPROMISE. PREVIOUS FORECAST MORE IN LINE WITH NAM/UKMET
SOLUTION AND LEANED TOWARD THAT SOLUTION FOR CONTINUITY SAKE.
FORECAST CONFIDENCE AVERAGE FOR TODAY THRU FRI NIGHT...THEN QUITE
LOW WITH ALL THE MODEL VARIABILITY FOR SAT/SAT NIGHT.

FOR THE SHORT TERM...MAIN PROBLEM FOR TODAY/TONIGHT IS WHERE WILL
THE FRONT END UP. MODELS GENERALLY SAG THIS BOUNDARY SOUTH FROM ITS
PRESENT LOCATION TODAY...INTO NORTHERN IA. NOT SURE HOW PLAUSIBLE
THIS IS WITH INCREASING SOUTHERLY FLOW AS THE SFC LOW MOVES EAST AND
THE NORTHERN ROCKIES SHORTWAVE EJECTS INTO THE NORTHERN PLAINS.
WOULD EXPECT THIS BOUNDARY TO DRIFT NORTH MUCH LIKE WED...BUT THIS
WILL DEPEND ON EXTENT OF CONVECTION NEAR/ALONG THE BOUNDARY DURING
THE DAY. CONVECTIVE OUTFLOW AND DIFFERENTIAL HEATING ALONG THE
BOUNDARY UNDER CLEAR VS. CLOUDY SKIES WOULD ACT TO STRENGTHEN THE
FRONT AND WOULD TEND TO HOLD IT IN PLACE OR MOVE IT SOUTH. ANOTHER
QUESTION IS THE STRENGTH OF THE CAP WEST OF THE MS RIVER TODAY...TO
INHIBIT CONVECTION ALONG THE BOUNDARY UNTIL PEAK HEATING AND
INCREASING DYNAMICS/FORCING/LIFT WITH THE APPROACHING LOW/SHORTWAVE
AND THE INCREASING LOW LEVEL WIND FIELDS. CAP STRONG ON WED BUT
NAM/GFS DIFFER ON ITS STRENGTH TODAY...NAM MINIMAL...GFS STRONG.
EITHER WAY...MODELS EVENTUALLY ERUPT CONVECTION ALONG/NORTH OF THE
FRONT NEAR MN/IA BORDER BY LATE THIS AFTERNOON AS THE LIFT/
CONVERGENCE STRENGTHEN...THEN MOVE IT EAST DURING THE EVENING AS THE
LOW/MID LEVEL TROUGH MOVES EAST AND THE LOW LEVEL JET VEERS. GIVEN
STRENGTH OF THE WIND FIELDS AND THE MOVING SYSTEM...CORFIDI VECTORS
ON THE ORDER OF 20 TO 30KTS. SEE HYDROLOGY SECTION FOR MORE THOUGHTS
ON HEAVY RAIN POTENTIAL. GIVEN STRENGTH OF WIND FIELDS...INSTABILITY
AND PROXIMITY OF FRONT FOR ENHANCED LOW LEVEL SHEAR...SWODY1 LOOKS
GOOD. SYSTEM TRANSLATES EAST/NORTH OF THE AREA BY FRI MORNING...WITH
A DOWNWARD TREND IN SHRA/TSRA CHANCES THRU FRI/FRI NIGHT AND THIS
ALREADY WELL TRENDED IN GRID-SET. TRENDED SHRA/TSRA CHANCES DOWN FOR
SAT WITH A DRIER AIRMASS PUSHING INTO THE AREA...BUT WITH LOW
CONFIDENCE AND MODELS AT ODDS DID NOT REMOVE THEM COMPLETELY.
CONTINUED THE SMALL CHANCE POPS ACROSS THE SOUTHEAST PORTION OF THE
FORECAST AREA SAT NIGHT...WITH AGAIN NOT ENOUGH CONFIDENCE TO RAISE
OR REMOVE THEM AT THIS POINT. FAVORED A COMPROMISE OF GUIDANCE HIGHS
FOR TODAY/FRI. GUIDANCE LOWS FOR TONIGHT QUITE SIMILAR AND LOOK
GOOD. WITH SOME CLOUDS AND WINDS FOR BOUNDARY LAYER MIXING...FAVORED
WARMER OF GUIDANCE LOWS FRI NIGHT. FAVORED A BLEND OF GUIDANCE HIGHS
FOR SAT GIVEN ALL THE UNCERTAINTY. TRENDED LOWS DOWN A BIT SAT NIGHT
TO BLEND WITH NEIGHBORING GRIDS BUT STILL ABOUT A CATEGORY ABOVE
24/00Z GFS MEX GUIDANCE DUE TO THE LOWER CONFIDENCE.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

LATEST GFS/ECMWF REASONABLY SIMILAR TO EACH OTHER AND THEIR PREVIOUS
RUNS THRU WED...WITH RIDGING ALOFT BUILDING OVER CENTRAL NOAM AND
TROUGHING DEVELOPING ALONG THE WEST COAST. HIGH PRESSURE STILL LOOKS
TO SETTLE ACROSS THE REGION FOR MUCH OF THE DAY 4-7 PERIOD...WITH
THE DRY AND SEASONABLE FORECAST DEPICTED IN THE SUN-WED GRID-SET
LOOKING WELL TRENDED FOR NOW.

&&

.HYDROLOGY...PRECIPITABLE WATER VALUES EXPECTED TO BE AROUND 2
INCHES FOR TONIGHT. GIVEN THIS AND STRENGTH OF FORCING/MOISTURE
CONVERGENCE QPF AMOUNTS OF 2 TO 4 INCHES WITH STRONGER TSRA
REASONABLE. BIG QUESTION REMAINS WHERE FORCING/CONVERGENCE WILL BE
FOCUSED. THIS WILL BE HIGHLY DEPENDENT ON WHERE THE FRONTAL BOUNDARY
LIES LATE THIS AFTERNOON...A DETAIL THAT THE MODELS HAVE STRUGGLED
WITH THE PAST 24-48HRS. GIVEN THIS UNCERTAINTY...6HR FLASH FLOOD
GUIDANCE VALUES OF 3 TO 4 INCHES ACROSS MUCH OF THE AREA AND
MDT/STRONG MEAN WIND FLOW TO KEEP STORMS MOVING...WILL DEFER ANY
FLASH FLOOD WATCH FOR TONIGHT TO DAY CREW. HOPEFULLY DETAILS WILL
COME TOGETHER AND DAY CREW WILL BE ABLE TO DETERMINE WHERE THE
GREATEST FLOODING THREAT EXISTS. DID CONTINUE MENTION OF HEAVY RAIN
IN THE FORECAST GRIDS/ZONES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

RRS
Hazardous weather outlook, Aug 24, 5:25 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
525 AM CDT THU AUG 24 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-251000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
525 AM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR LOCATIONS EAST
AND SOUTH OF A LINE FROM TOMAH TO PRAIRIE DU CHIEN WISCONSIN. THE
MAIN THREAT WITH ANY OF THE THUNDERSTORMS THIS MORNING IS LARGE
HAIL.

THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS
THE AREA LATER THIS AFTERNOON AND THROUGH THIS EVENING. THE MODERATE
RISK OF SEVERE STORMS IS GENERALLY WEST OF THE MISSISSIPPI RIVER. A
NEARLY STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS FAR SOUTHERN
WISCONSIN TO FAR SOUTHERN MINNESOTA. INSTABILITY AND THE FLOW OF
MOISTURE INTO AND OVER THE FRONTAL BOUNDARY WILL INCREASE THIS
AFTERNOON INTO THIS EVENING AS A LOW AND UPPER DISTURBANCE MOVE
EAST OUT OF THE NORTHERN PLAINS. WINDS ALOFT WILL INCREASE AS WELL
AND BECOME QUITE FAVORABLE FOR SEVERE THUNDERSTORMS.

LARGE HAIL AND DAMAGING WINDS WILL BE THE SEVERE THREATS ACROSS THE
ENTIRE AREA LATER THIS AFTERNOON AND EVENING. THE THREAT OF ISOLATED
TORNADOES ALSO EXISTS...BUT THE LOCATION OF THIS THREAT WILL BE
ASSOCIATED WITH WHERE THE FRONTAL BOUNDARY IS LOCATED. AT THE PRESENT
TIME THE FRONT IS EXPECTED TO BE ACROSS NORTHEAST IOWA INTO FAR
SOUTHWEST WISCONSIN LATE THIS AFTERNOON...WITH THE ISOLATED TORNADO
THREAT GENERALLY SOUTH OF INTERSTATE 90.

WITH A VERY MOIST AND UNSTABLE AIRMASS BEING LIFTED NORTH OVER THE
FRONT...THERE IS ALSO THE THREAT OF LOCALLY HEAVY RAINS AND A
POTENTIAL FOR FLASH FLOODING TONIGHT. THIS THREAT APPEARS TO BE
MAINLY ALONG AND NORTH OF INTERSTATE 90.

STAY TUNED FOR LATER OUTLOOKS WHICH WILL REFINE WHERE THE FRONT IS
EXPECTED TO BE...THE TIMING AND THE THREAT AREAS FOR THIS POTENTIAL
SEVERE WEATHER EPISODE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE FOR FRIDAY THROUGH
SATURDAY. INSTABILITY AND WINDS ALOFT WILL BE LESS FAVORABLE BY
FRIDAY MORNING AND THROUGH SATURDAY. THUS ANY THUNDERSTORMS DURING
THIS TIME PERIOD ARE NOT EXPECTED TO BE SEVERE. QUIET HIGH PRESSURE
IS EXPECTED TO SETTLE ACROSS THE UPPER MIDWEST FOR SUNDAY INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SINCE THE MAIN SEVERE WEATHER THREAT THIS MORNING APPEARS TO BE
LARGE HAIL...SPOTTER ACTIVATION SHOULD NOT BE NECESSARY FOR THE
REST OF THE MORNING.

SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS
AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHEAST MINNESOTA AND
NORTHEAST IOWA. THE MAIN SEVERE THREAT TIMES APPEAR TO BE BETWEEN 3
PM THIS AFTERNOON AND MIDNIGHT. DUE TO THE HEAVY RAIN THREAT...ANY
RAINFALL REPORTS FROM LATE THIS AFTERNOON THOUGH TONIGHT WOULD ALSO
BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL IS SCHEDULED FOR 11 AM THIS MORNING.

RRS

In the hours before

Local storm report, Aug 24, 4:43 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
443 AM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             MEAD LAKE               44.79N 90.76W
08/23/2006  E0.75 INCH       CLARK              WI   PUBLIC

0312 PM     HAIL             3 W GREENWOOD           44.77N 90.66W
08/23/2006  E0.75 INCH       CLARK              WI   AMATEUR RADIO

0525 PM     HAIL             3 SW NEILLSVILLE        44.53N 90.63W
08/23/2006  E0.75 INCH       CLARK              WI   PUBLIC

0542 PM     HAIL             4 NNE HATFIELD          44.47N 90.70W
08/23/2006  E0.75 INCH       CLARK              WI   AMATEUR RADIO

            HAIL REPORT ALONG HIGHWAY 95 ABOUT 8 MILES EAST OF THE
            CLARK-JACKSON COUNTY LINE.

0550 PM     HAIL             2 S HATFIELD            44.39N 90.73W
08/23/2006  E0.75 INCH       JACKSON            WI   AMATEUR RADIO

            RADIO TRAFFIC VIA SPOTTERS.

0600 PM     TSTM WND DMG     3 W HUMBIRD             44.53N 90.96W
08/23/2006                   JACKSON            WI   AMATEUR RADIO

            TREE DOWN OVER ROAD

0605 PM     HAIL             2 WSW MERRILLAN         44.44N 90.87W
08/23/2006  E1.25 INCH       JACKSON            WI   LAW ENFORCEMENT

0620 PM     HAIL             MERRILLAN               44.45N 90.84W
08/23/2006  E1.75 INCH       JACKSON            WI   LAW ENFORCEMENT

0625 PM     TSTM WND DMG     5 NE BLACK RIVER FALLS  44.35N 90.78W
08/23/2006                   JACKSON            WI   LAW ENFORCEMENT

            TREE DOWN OVER ROAD

0632 PM     HAIL             3 SE BLACK RIVER FALLS  44.27N 90.80W
08/23/2006  E1.00 INCH       JACKSON            WI   TRAINED SPOTTER

0635 PM     HAIL             3 SE BLACK RIVER FALLS  44.27N 90.80W
08/23/2006  E1.75 INCH       JACKSON            WI   TRAINED SPOTTER

0655 PM     TSTM WND DMG     2 S WARRENS             44.10N 90.50W
08/23/2006                   MONROE             WI   AMATEUR RADIO

            LARGE TREES DOWN

0655 PM     HAIL             1 S KIRBY               44.09N 90.53W
08/23/2006  E2.00 INCH       MONROE             WI   AMATEUR RADIO

0655 PM     TSTM WND GST     1 SW KIRBY              44.09N 90.55W
08/23/2006  E75.00 MPH       MONROE             WI   AMATEUR RADIO

0655 PM     TSTM WND GST     5 WSW WARRENS           44.10N 90.59W
08/23/2006  M70.00 MPH       MONROE             WI   CO-OP OBSERVER

0655 PM     HAIL             5 WSW WARRENS           44.10N 90.59W
08/23/2006  M1.75 INCH       MONROE             WI   CO-OP OBSERVER

0700 PM     TSTM WND GST     1 S TUNNEL CITY         43.99N 90.57W
08/23/2006  E55.00 MPH       MONROE             WI   PUBLIC

0700 PM     TSTM WND DMG     KIRBY                   44.10N 90.53W
08/23/2006                   MONROE             WI   TRAINED SPOTTER

            BARN DOWN

0702 PM     TSTM WND DMG     3 S WARRENS             44.09N 90.50W
08/23/2006                   MONROE             WI   AMATEUR RADIO

            LARGE TREES DOWN

0703 PM     HAIL             1 S TUNNEL CITY         43.99N 90.57W
08/23/2006  E2.50 INCH       MONROE             WI   TRAINED SPOTTER

0706 PM     HAIL             1 E TUNNEL CITY         44.00N 90.55W
08/23/2006  E1.00 INCH       MONROE             WI   AMATEUR RADIO

0708 PM     HAIL             TOMAH                   43.99N 90.50W
08/23/2006  E0.75 INCH       MONROE             WI   AMATEUR RADIO

0715 PM     TSTM WND DMG     TOMAH                   43.99N 90.50W
08/23/2006                   MONROE             WI   AMATEUR RADIO

            LARGE FUEL TANKS FLIPPED AT GAS STATION. SHOPPING CART
            CORRAL FLIPPED ONTO CARS.

0721 PM     HAIL             2 NW OAKDALE            43.98N 90.41W
08/23/2006  E1.00 INCH       MONROE             WI   TRAINED SPOTTER

0740 PM     HAIL             1 SW UNION CENTER       43.67N 90.28W
08/23/2006  E1.75 INCH       JUNEAU             WI   FIRE DEPT/RESCUE

0742 PM     HAIL             UNION CENTER            43.68N 90.26W
08/23/2006  E0.75 INCH       JUNEAU             WI   LAW ENFORCEMENT

0745 PM     HAIL             1 SW UNION CENTER       43.67N 90.28W
08/23/2006  E1.75 INCH       JUNEAU             WI   FIRE DEPT/RESCUE

0745 PM     HAIL             HILLSBORO               43.65N 90.34W
08/23/2006  E1.75 INCH       VERNON             WI   FIRE DEPT/RESCUE

0745 PM     HAIL             HILLSBORO               43.65N 90.34W
08/23/2006  E1.75 INCH       VERNON             WI   FIRE DEPT/RESCUE

0745 PM     HAIL             1 E HILLSBORO           43.65N 90.32W
08/23/2006  E1.75 INCH       VERNON             WI   FIRE DEPT/RESCUE

0745 PM     HAIL             HILLSBORO               43.65N 90.34W
08/23/2006  E1.75 INCH       VERNON             WI   FIRE DEPT/RESCUE

0745 PM     HAIL             UNION CENTER            43.68N 90.26W
08/23/2006  E1.50 INCH       JUNEAU             WI   AMATEUR RADIO

0748 PM     HAIL             HILLSBORO               43.65N 90.34W
08/23/2006  E1.75 INCH       VERNON             WI   LAW ENFORCEMENT

0757 PM     HAIL             1 W WARRENS             44.13N 90.52W
08/23/2006  E0.88 INCH       MONROE             WI   AMATEUR RADIO

0757 PM     HAIL             WONEWOC                 43.65N 90.22W
08/23/2006  E0.75 INCH       JUNEAU             WI   AMATEUR RADIO

0758 PM     HAIL             WONEWOC                 43.65N 90.22W
08/23/2006  E0.75 INCH       JUNEAU             WI   AMATEUR RADIO

0811 PM     HAIL             CAZENOVIA               43.53N 90.20W
08/23/2006  E1.75 INCH       RICHLAND           WI   AMATEUR RADIO

0835 PM     HAIL             3 NW MATHER             44.18N 90.34W
08/23/2006  M1.00 INCH       JACKSON            WI   CO-OP OBSERVER

0856 PM     HAIL             UNION CENTER            43.68N 90.26W
08/23/2006  E0.75 INCH       JUNEAU             WI   LAW ENFORCEMENT

            PENNY SIZE HAIL AND HEAVY WINDS REPORTED.

0938 PM     HAIL             1 NE TOMAH              44.00N 90.49W
08/23/2006  E0.88 INCH       MONROE             WI   AMATEUR RADIO

0943 PM     HAIL             OAKDALE                 43.96N 90.38W
08/23/2006  E1.75 INCH       MONROE             WI   PUBLIC

1235 AM     HAIL             2 S BROOKS              43.79N 89.63W
08/24/2006  E1.00 INCH       ADAMS              WI   LAW ENFORCEMENT

0135 AM     HAIL             2 N NECEDAH             44.05N 90.07W
08/24/2006  E1.00 INCH       JUNEAU             WI   EMERGENCY MNGR

0137 AM     HAIL             1 E NEW LISBON          43.88N 90.14W
08/24/2006  E1.75 INCH       JUNEAU             WI   EMERGENCY MNGR

0345 AM     HAIL             ELROY                   43.74N 90.27W
08/24/2006  E1.00 INCH       JUNEAU             WI   EMERGENCY MNGR

0355 AM     HAIL             WONEWOC                 43.65N 90.22W
08/24/2006  E1.75 INCH       JUNEAU             WI   FIRE DEPT/RESCUE

&&

BINAU

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 10:08 AM CDTSevere Thunderstorm WarningARXOlmsted, Winona52 min
Aug 24, 10:51 AM CDTSevere Thunderstorm WarningARXHouston39 min
Aug 24, 10:54 AM CDTSevere Thunderstorm WarningARXWinona66 min
Aug 24, 11:12 AM CDTSevere Thunderstorm WarningARXFillmore33 min
Aug 24, 11:26 AM CDTSevere Thunderstorm WarningARXHouston64 min
Aug 24, 11:53 AM CDTSevere Thunderstorm WarningARXDodge40 min
Aug 24, 12:05 PM CDTSevere Thunderstorm WarningARXOlmsted70 min
Aug 24, 12:10 PM CDTSevere Thunderstorm WarningARXWabasha65 min
Aug 24, 3:14 PM CDTFlash Flood WatchARXOlmsted, Wabasha, Winona13 hr
Aug 24, 6:52 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted38 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.